Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Nerve back damage, back spasms. TAking pethidine. Can any strong and safe opiate be taken?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6595 Questions
hi currently taking 6 pethidine a day for nerve back damadge and leg & back spasms is there any other opiate stronger and safer?
Posted Sun, 24 Jun 2012 in Brain and Spine
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello and thanks for the query
Pethidine has an analgesic potency approximately equal to one-fifth that of morphine. Pethidine binds to the opioid receptors in the central nervous system and exerts it’s main pharmacological action on the central nervous system.dependency can occur with it's use.
Pethidine must be regarded as drug of addiction.

Another opiate stronger than pethidine is morphine.
Morphine is a type of narcotic, opiate ingredient used in many different pain medications. Because it is classified as a controlled substance, there are special laws controlling its sale and use. The medication also has a significant potential for both psychological and physical dependence and abuse. 
In fact all the opiates should be used with caution and under strict observation and guidance of your treating doctor.
I hope to have answered your query however you may revert to me for any further query.
Best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor